Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

182 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Suggest an alternative drug of Cymbalta for schizophrenia

Answered by
Dr.
Dr. Sunil Gupta

Psychiatrist

Practicing since :2005

Answered : 637 Questions

default
Posted on Tue, 2 Sep 2014 in Mental Health
Question: taking cymbalta 10 mg and abilify 10 mg since 2 years for schizophrenia, too much weight gain, is there alternate medicine for cymbalta
doctor
Answered by Dr. Sunil Gupta 3 hours later
Brief Answer:
Bupropion is an option

Detailed Answer:
Hi,

I can understand your concern regarding weight gain due to your medications. You are currently on two medications, abilify (aripiprazole) and cymbalata (duloxetine).

Aripirazole is an anti-psychotic and is the primary drug in your case for schizoprhenia. It is the anti-psychotic with least possibility of weight gain.

Duloxetene is an anti-depressant and one of its side effects is weight gain. However you are just on 10 mg/day dose. The usually recommended dose range for duloxetine is 40-120 mg/day. So, it is very less likely that it is causing weight gain in your case.

Considering everything, I would recommend three options which you can discuss with your psychiatrist and take further action:

1. Continue the medications as such and add exercise to your daily routine and consider necessary diet modification.

2. Review the need of duloxetine. It's current dose is too low and can completely be stopped even if required.

3. Consider Bupropion as an alternative for duloxetine, if an anti-depressant is really required. Bupropion does not cause weight gain.

I do hope that I was able to answer your query. Please feel free to ask any further query that you might have.

Best wishes,

Dr. Sunil Gupta


Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Sunil Gupta 4 hours later
kindly advise what dosage of bupropion to take, currently on cymbalta 30 mg
doctor
Answered by Dr. Sunil Gupta 35 minutes later
Brief Answer:
Starting dose is 150 mg per day

Detailed Answer:
Hi,

Thanks for following up.

Bupropion can be started at a dose of 150 mg/day of sustained release tablets. The dose range is 150 mg to 450 mg/day. Further increase can be decided according to the response and occurrence of any adverse effect. The dose of cymbalta can be tapered of gradually over 2 weeks.

I would recommend that whatever change you plan to make in your current medications should be done under direct supervision of a psychiatrist so that he can monitor the effect as well as possible side effects.

I hope that answers your query. Please let me know if you have nay further questions. I will be happy to help. In case you don't have any further queries, please do close the discussion and rate the answer.

Best wishes,

Dr. Sunil Gupta




Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions
Drug/Medication ,   ,  

Recent questions on  Aripiprazole

doctor1 MD

My symptoms started about 10 years ago when I was in high school. The first symptom was stomach aches and inability to eat in the morning without vomiting. Instead I would have horrible stomach aches, nausea, and dizziness. This was also coupled with interchanging constipation and diarrehea. This has persisted for 10 years and other symptoms have surfaced since. About 2 years after those, faint spells started. Just out of no where, when standing up only, would feel dizzy and vision would start to go from outside in. A sort of grey black color closing in toward center of vision. I would become sweaty and achy all over. Usually passed within minutes but did result in full black out more than once. Was tested for epilepsy and was negative. HAve had no insurance to check since 6 years ago. Now also have headaches everyday usually throbbing and getting random shooting pains from top of head down back of neck that are very dabilitating and also get a strange dizziness or swimming feeling in head alot. I also can no longer watch a tv screen when the shot is panning. this causes immediate dizziness, nausea, and headache. I have become increasingly sensitive to light also. Going out on sunny day always gives immediate headache. Most recently I have noticed an extreme abundance of little red spots appearing on my skin. ranging in size from pin point to half an eraser head size. They are all over my body. They started on my upper arms and chest. ALso, within the last few months I have been waking up with excrutiating chest pains. they are more apparent when up and moving. sitting down and resting helps ease them. I am unsure if they are all related but tend to think that they are all connected. Trying to get a bead on possible causes and where to start in finding an answer, as I have no health insurance and cannto afford to just go to specialist after specialist to try and find something. Any direction, information, help would be greatly appreicated. Thanks in advance.

doctor1 MD

I am taking benztropine to help tame my tardive askenesia. I feel very strange, my words aren t coming out correctly and my short term memory is off. I take 2 mg of abilify. My td isn t calming down until early afternoons. My eyes are very blurry and my hands shake occasionally. Is there anything I can do? Will I go through withdrawl if I stop taking the benztropine?

doctor1 MD

My wife was just prescribed ABILIFY, it does not say what other drug interactions? She takes many other drugs? It does not list the drug interactions She takes Lisinopril,Levothyroxin, Furosemide, Tizanidine, Fluoxetine, Klonipin, Pravastatin & OTC Green Coffee Bean.

doctor1 MD

Hi there, I just started taking 5mg abilify with my 40mg of celexa. It s night 2 and experiencing pain in my chest area as well as my veins swelling and bulging all through my chest and down my arms. Also have slight pains in my legs. What is going on?

doctor1 MD

hi can u pls call me at 408 409 0256 i am taking marijuana 0.5 g and respiridone 1mg i have also taken etizolam and aripiprazole in the past month . i am very concerned as to what the side effects will be i have not had bad side effects in the...

doctor1 MD

i like to know informatiion about new drug vraylar(cariprazine).

doctor1 MD

Can medical mariuana help with symptoms of Schizoprenia? Olanzqpine just makes my son sleep all day and he can t function. Is there any medication with no sie affects? Thanks